MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186717645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
I received from the or manager the broken devices in a bag.No further information was received.Upon request it was confirmed that the procedures were successfully completed.The surgery date was derived from the steri sticker and might not be the actual date as it can take up to a day to complete cleaning and sterilisation.No further information is available at the moment.Was surgery delayed due to the reported event? yes.If yes, number of minutes: about 5min.Action taken when event occurred? screws replaced with new screws.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.This complaint involves three (3) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The returned screw features minimal signs of use beyond some surface markings.However, the top threads of the tulip head are torn and damaged.Some of the material is missing entirely.The remaining portions are significantly damaged, loose, and would not be usable with a compatible set screw.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the damage to the threads of the pedicle screw cannot be determined from the sample and the information provided.A potential root cause may be inadvertently cross threading a set screw during insertion into the tulip head of this pedicle screw.This would place stress on the threads of the tulip head, potentially resulting in them becoming damaged as in this instance.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER MONO SCREW 6X45MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9131093
Report Number1526439-2019-52169
Device Sequence Number2475577
Product Code NKB
UDI-Device Identifier10705034123479
UDI-Public(01)10705034123479
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186717645
Device Catalogue Number186717645
Device Lot NumberRL263317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1